Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Using methatrexate and salfasalazine. Suffer from sleeplessness. Have fibromyalgia, psoriatic arthritis. Symptoms due to medication?

Please can you tell me if methatrexate can be a cause for poor sleep. I have been on this drug, together with Salfasalazine now for 6 years and I am suffering from real sleep depravation. Some nights I might go straight to sleep but wake up two or three times a night, others I am awake all night or until at least 4.00am. My doctor has me on nitrazepam but I have been trying to get off it but it is nearly impossible. I have psoriatic arthritis , I have suffered from fybromialgia, but don t have any problems while on these drugs. I have tried several remedies from health food shops to try to get off the sleeping tablets, but can t. I am so tired I am just fed up.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
there are various determinants in quality of sleep. These range from organic diseases to psychological factors. In your case, I propose you start by using other non drug methods. You can read a book or newspaper then get into sleep, you can watch a film, and you try to liberate your self from the tension of your pathologies of fact that you are on drugs. Get to be and discuss with loved ones. Depression and anxiety too can affect quality of sleep.
It shall be interesting also to discuss other options with your caring physician or a neurologist/psychiatrist for a proper evaluation and more specific therapeutic options.
Luchuo, MD.
Answered: Thu, 31 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor